Bluish gingiva after taking minocycline

Chief Complaint Chief Complaint An 18 year old male came with the complaint of discolored gingiva for 1 year. Examinations Examination shows bluish discoloration on mandibular and maxillary gingival, oral mucosa, and palate. Extraoral examination is normal. History He was on minocycline for acne for one and a half years. Diagnosis Do you know what is it? Treatment Please comment on line of treatment.

(Edited)

5 Likes

LikeAnswersShare

SUGGESTIVE. OF GENERALIZED GREYISH-BLUE BANDS. OF. PIGMENTATION ON.. MAXILLARY GINGIVAE.... POSSIBLY... .. MINOCYCLINE INDUCED MELANOSIS.... ... ADVISABLE.... 1. STOP. THE. MINOCYCLINE 2. REPLACE / SUBSTITUTE WITH MORE. POTENT .... ISOTRETINOIN..... ....IF. SO. REQUIRED FOR TREATMENT. OF. RESIDUAL. ....... ACNE. VULGARIS...

Exogenous pigmentation of oral mucosal sites due to minocycline therapy. Substitute with isotretinoin. Laser ablation for removal of pigmentation.

Drug induced intraoral hypermelanosis adv drug substitution and laser assisted or surgical depigmentation.

? GINGIVAL DEPIGMENTATION .. ? MINOCYCLINE INDUCED.. GINGIVAL DEPIGMENTATION..

Tnx Dr Nailong Longbah
0

View 1 other reply

Drug induced gingival depigmentation.. replace minocycline with Lymecycline

DR @ ANJALI. MALIK.... ISOTRETINOIN ........ ..DOES. NOT. BELONG. TO STEROID.... FAMILY/ CLASS OF. MEDICINES.... IT. IS...A RETINOID... ..VIT. A. CATEGORY.. KINDLY. . .....GO. THROUGH PHARMACOLOGY BEFORE. ...COMMENTING.... ..IN. BLACK. AND. WHITE.. ON. CLASS. OF..MOLECULES OF. MEDICINES... ISOTRETINOIN... 20.... ..IS. SPECIFICALLY... USED. FOR..... ACNE. VULGARIS../ NODULOCYSTIC. ACNE.. THANKS AND. REGARDS..

Diagnosis _Gingival melanosis Stop tab minocycline .it's been 1 year, very long time, this is antibiotic n antibiotics never use for long time on regular basis. Maintain proper oral hygiene Increase intake of liquid Take vitamin c in form of fresh fruits n veggies. like citrus fruits, There is no need of any treatment. consult your dermatologist for acne problem. Don't start any medicine itself. As one doctor suggest you tab isotretinoin, this is a steroid, it may cause serious side effects. Don't take this medicine without doctor consultation.

DR@ ANJALI MALIK.... KINDLY. GO. THROUGH ..MY. REPLY....
0